Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 225, NWS Mobile, AL

July 31, 2000Escambia County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 31, 2000, 11:36 AM CDT for Escambia County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 31, 2000, 11:36 AM CDT (16:36 UTC)
Expired
Jul 31, 2000, 12:15 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Escambia County, FL

The radar

The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 4.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2000-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2000-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1132 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 311637
SVRMOB
FLC033-311715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1136 AM CDT MON JUL 31 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ESCAMBIA COUNTY IN FLORIDA
  THIS INCLUDES THE CITIES OF...BELLVIEW...BRENT...ENSLEY...FERRY
  PASS...MYRTLE GROVE...PENSACOLA...WARRINGTON...WEST PENSACOLA

* UNTIL 1215 PM CDT

* AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MYRTLE GROVE...OR ABOUT 2 MILES SOUTHWEST
  OF MYRTLE GROVE...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER WEST PENSACOLA...3 MILES SOUTHEAST OF BELLVIEW AT 1150 AM CDT
  OVER GOULDING AT 1155 AM CDT
  OVER BRENT...4 MILES WEST OF PENSACOLA...5 MILES SOUTH OF ENSLEY...
  5 MILES SOUTHWEST OF FERRY PASS AT NOON CDT

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MOBILE.

LAT...LON 3039 8742 3026 8735 3045 8708 3064 8728

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:20 AM CDT, 8 hours 16 minutes earlier.

Area forecast discussion, Jul 31, 3:20 AM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
320 AM CDT MON JUL 31 2000

LATEST SFC ANALYSIS SHOWS NEARLY STATIONARY FRONT EXTENDING FROM WRN
KY/TN ACROSS NRN MS AND INTO SRN AR AND NRN LA.  MODELS IN GENERAL
AGREEMENT IN KEEPING THIS SFC BOUNDARY OVER SAME GENERAL AREA
THROUGH PERIOD.  WITH THIS FEATURE IN PLACE...LOLVL SW-S FLOW WILL
CONTINUE OVER REGION...BRINGING ABUNDANT LOW/MID LEVEL MOISTURE.  AT
UPPER LEVELS....MODELS ALSO SIMILAR IN KEEPING GRADUALLY WEAKENING
UPPER TROF AXIS OVER GULF COAST STATES WITH WEAK VORT MAX'S ROUNDING
BASE OVER FA.  AVN IS MORE AGRESSIVE THAN ETA WITH THESE WEAK
IMPULSES...AND GIVEN THAT AVN SEEMS TO HAVE BEEN PERFORMING BETTER
OVER LAST COUPLE OF DAY (WITH REGARD TO POPS...ANYWAY) WILL LEAN
TOWARD THAT SOLUTION.  WITH THIS IN MIND...WILL LEAN TOWARD WETTER
FAN POPS FOR THIS PERIOD.  OUTFLOWS AND BOUNDARIES FROM SCATTERED TO
NUMEROUS SHRA/TSRA ACTIVITY OVER MUCH OF THE FA YESTERDAY SHOULD
CREATE MESOSCALE CONVERGENCE REGIONS OVER FA TODAY...AND COMBINED
WITH HEATING...WEAK IMPULSES ALOFT...AND CBRZ CIRCULATION NEAR THE
COAST...WOULD EXPECT GOOD CHANCE OF SHRA/TSRA TODAY.  WILL BREAK
ZONES INTO INLAND AND COASTAL GROUP...NOT FOR POPS...BUT FOR TEMPS.
WILL OPT FOR UPPER 80S/LOWER 90S COASTAL ZONES AND LOW/MID 90S
INLAND AL/MS ZONES.  GUIDANCE MAX TEMPS (FAN AND FWC) HAVE BEEN A
LITTLE TOO LOW LAST FEW DAYS SO WILL ADJUST UP A TAD.  EVEN THOUGH
WILL GO WITH GOOD CHANCE POPS...BELIEVE ENOUGH SUNSHINE WILL BE
AVAILABLE FOR SIMILAR TEMPS TO YESTERDAY.

IN THE EXTENDED...UPPER TROF GRADUALLY FLATTENS BY THU.  AT
SFC..RIDGING OVER THE AREA EXPECTED TO LESSEN AS TROPICAL WAVE MOVES
N ACROSS CENTRAL GULF.  DEEPER MOISTURE ADVECTED INTO FA FROM THE
GULF COULD BECOME MORE OF A FACTOR BY LATE WEEK.

MARINE AND FIRE...OVER THE COASTAL WATERS SOUTHERLY WINDS WILL
CONTINUE THROUGH PERIOD...GENERALLY LESS THAN 10 TO 15 KT AND SEAS
AROUND 2 FT.  WITH DEEP MOISTURE IN PLACE AND GENERALLY LIGHT
WINDS...NO HIGHLIGHTS EXPECTED IN FIRE WEATHER.

/12

MOB TT 091/073 090/072 090 12525
PNS TT 091/075 090/074 089 12525
DTS TT 088/075 087/073 087 12525
GZH TT 092/072 091/070 091 12635
2R0 TT 092/070 091/069 091 12535
61A TT 092/072 091/070 091 12635

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

In the hours before

Special weather statement, Jul 31, 5:55 AM CDT, 5 hours 41 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-021200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT MON JUL 31 2000

A WEAK UPPER LEVEL DISTURBANCE JUST TO THE WEST OF THE REGION AT
SUNRISE THIS MORNING IS HELPING TO DEVELOP SCATTERED SHOWERS AND
THUNDERSTORMS OVER COASTAL SECTIONS OF ALABAMA...THE FLORIDA
PANHANDLE AND OVER THE GULF OF MEXICO THIS MORNING.  THE UPPER LEVEL
DISTURBANCE WILL CONTINUE MOVING EAST ACROSS THE REGION TODAY...AND
COMBINED WITH THE DAYTIME HEATING...WILL ALLOW FOR SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP AND MOVE
EAST ACROSS THE AREA TODAY.  WIDESPREAD ORGANIZED SEVERE WEATHER IS
NOT ANTICIPATED...BUT SOME OF THE STORMS WILL BE STRONG...WITH GUSTY
WINDS AND LOCALLY VERY HEAVY RAINFALL BEING THE PRIMARY THREAT.
SHOWERS AND STORMS WILL ALSO CONTINUE TO BE A POSSIBILITY TONIGHT...
BUT COVERAGE WILL BE LESS THAN THAT OF TODAY...ALTHOUGH SOME LOCALLY
HEAVY RAINFALL COULD STILL OCCUR.

EMERGENCY MANAGEMENT OFFICIALS AND SEVERE STORM SPOTTERS SHOULD NOT
EXPECT TO BE ACTIVATED TODAY.

ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT
WWW.SRH.NOAA.GOV/MOB
Special weather statement, Jul 31, 6:00 AM CDT, 5 hours 36 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-011200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT MON JUL 31 2000

ABUNDANT LOW LEVEL MOISTURE...DAYTIME HEATING AND A SERIES OF WEAK
UPPER LEVEL DISTURBANCES WILL ALLOW FOR SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA BY
THIS AFTERNOON.  WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED...BUT SOME OF THE STORMS WILL BE STRONG...WITH GUSTY
WINDS AND LOCALLY VERY HEAVY RAINFALL.

EMERGENCY MANAGEMENT OFFICIALS AND SEVERE STORM SPOTTERS SHOULD NOT
EXPECT TO BE ACTIVATED TODAY.

ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT
WWW.SRH].NOAA.GOV/MOB
Special weather statement, Jul 31, 6:15 AM CDT, 5 hours 21 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-031200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT MON JUL 31 2000

A WEAK UPPER LEVEL DISTURBANCE AT SUNRISE...COMBINED WITH A TROPICAL
WAVE AXIS OVER THE EASTERN GULF OF MEXICO...IS PRODUCING SCATTERED
SHOWERS AND THUNDERSTORMS OVER COASTAL SECTIONS OF ALABAMA...THE
FLORIDA PANHANDLE AND OVER THE GULF OF MEXICO.  THE UPPER LEVEL
DISTURBANCE WILL MOVE EAST AND WEAKEN TODAY.  HOWEVER... DAYTIME
HEATING...COMBINED WITH OLD OUTFLOW BOUNDARIES FROM EARLIER
THUNDERSTORMS...THE SEA BREEZE CIRCULATION NEAR THE COAST AND THE
WEAK TROPICAL WAVE...WILL ALLOW FOR THE SHOWERS AND THUNDERSTORMS TO
BECOME MORE NUMEROUS ACROSS THE AREA DURING THE DAY.  AS HAS BEEN
THE CASE FOR THE PAST COUPLE OF DAYS...WIDESPREAD ORGANIZED SEVERE
WEATHER IS NOT ANTICIPATED.  BUT...SOME OF THE STORMS WILL BE STRONG
...WITH GUSTY WINDS AND LOCALLY VERY HEAVY RAINFALL BEING THE
PRIMARY THREAT.  SHOWERS AND STORMS WILL ALSO CONTINUE TO BE A
POSSIBILITY TONIGHT... BUT COVERAGE WILL BE LESS THAN THAT OF
TODAY...ALTHOUGH SOME LOCALLY HEAVY RAINFALL COULD STILL
OCCUR.

EMERGENCY MANAGEMENT OFFICIALS AND SEVERE STORM SPOTTERS SHOULD NOT
EXPECT TO BE ACTIVATED TODAY.

ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT
WWW.SRH.NOAA.GOV/MOB

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.